Snorting Ibuprofen exposes the nasal passage lining to adverse effects, such as bleeding, inflammation, ulcerations and perforations. These reactions affect the gastrointestinal walls when the drug is orally ingested. Ibuprofen is a nonsteroidal anti-inflammatory drug, or NSAID, that reduces the hormones causing pain and inflammation in the body, says Drugs.com.
Ibuprofen is used to treat pain, reduce fever or inflammation caused by conditions such as toothache, headache, arthritis, menstrual cramps and minor injuries. It is available in 400, 600 and 800 milligram tablets. Always ingest ibuprofen tablets orally, states Drugs.com. Snorting this drug through the nose, in essence, is unsafe. Besides severe, but rare, intestinal ulceration and bleeding, administering ibuprofen orally can result in many other potential side effects. Patients taking this drug may pass cloudy urine and gain weight. They may also experience indigestion, heartburn, wheezing, skin reddening and facial swellings, among other effects, claims Drugs.com.
The use of this anti-inflammatory drug can, in rare cases, cause severe skin conditions, such as ulcers and sores around the mouth and lips, according to Drugs.com. Snorting Ibuprofen through the nose over extended periods of time, therefore, might lead to ulcers developing in the nasal passage. Also, you may develop other nasal complications if you snort Ibuprofen.